Alert archive / Kansas / Freeze Warnings in 2015
Freeze Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Oct 28, 2015, 3:56 AM CDT for 4 counties in Kansas. It took effect at Oct 29, 2015, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2015, 3:56 AM CDT (08:56 UTC)
- In effect from
- Oct 29, 2015, 4:00 AM CDT
- Expired
- Oct 29, 2015, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Lane County, KS, Scott County, KS, Trego County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1816 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294 WWUS73 KDDC 280856 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 356 AM CDT WED OCT 28 2015 ...COLD AIRMASS WILL SETTLE IN LATE TONIGHT LEADING TO WIDESPREAD FREEZING TEMPERATURES... KSZ030-031-043-044-282100- /O.NEW.KDDC.FZ.W.0002.151029T0900Z-151029T1400Z/ TREGO-ELLIS-SCOTT-LANE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON 356 AM CDT WED OCT 28 2015 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. * TEMPERATURE...29 TO 32 DEGREES * IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS LIKELY AND THE GROWING SEASON MAY END ACROSS SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ045-046-061>066-077>079-282100- /O.NEW.KDDC.FZ.A.0001.151029T0900Z-151029T1400Z/ NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRAY- FORD-EDWARDS- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 356 AM CDT WED OCT 28 2015 /256 AM MDT WED OCT 28 2015/ ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * TEMPERATURE...31 TO 33 DEGREES * IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS POSSIBLE IF PRECAUTIONS ARE NOT TAKEN IN ADVANCE. PROLONGED TEMPERATURES BELOW FREEZING ARE NOT CURRENTLY EXPECTED...SO THE GROWING WILL LIKELY NOT YET END AFTER THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
520 WWUS73 KDDC 281819 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 119 PM CDT WED OCT 28 2015 ...COLD AIRMASS WILL SETTLE IN LATE TONIGHT LEADING TO WIDESPREAD FROST AND FREEZING TEMPERATURES... KSZ030-031-043-044-291000- /O.CON.KDDC.FZ.W.0002.151029T0900Z-151029T1400Z/ TREGO-ELLIS-SCOTT-LANE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON 119 PM CDT WED OCT 28 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... * TEMPERATURE...29 TO 32 DEGREES * IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS LIKELY AND THE GROWING SEASON MAY END ACROSS SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ045-046-061>066-077>079-291000- /O.UPG.KDDC.FZ.A.0001.151029T0900Z-151029T1400Z/ /O.NEW.KDDC.FR.Y.0006.151029T0900Z-151029T1400Z/ NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRAY- FORD-EDWARDS- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 119 PM CDT WED OCT 28 2015 /1219 PM MDT WED OCT 28 2015/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...33 TO 36 DEGREES * IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS POSSIBLE IF PRECAUTIONS ARE NOT TAKEN IN ADVANCE. PROLONGED TEMPERATURES BELOW FREEZING ARE NOT CURRENTLY EXPECTED...SO THE GROWING WILL LIKELY NOT YET END AFTER THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 06
747 WWUS73 KDDC 290541 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1241 AM CDT THU OCT 29 2015 ...COLD AIRMASS WILL SETTLE INTO THE AREA EARLY THIS MORNING LEADING TO WIDESPREAD FROST AND FREEZING TEMPERATURES... KSZ030-031-043-044-291400- /O.CON.KDDC.FZ.W.0002.151029T0900Z-151029T1400Z/ TREGO-ELLIS-SCOTT-LANE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON 1241 AM CDT THU OCT 29 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THIS MORNING... * TEMPERATURE...29 TO 32 DEGREES * IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS LIKELY AND THE GROWING SEASON MAY END ACROSS SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ045-046-061>066-077>079-291400- /O.CON.KDDC.FR.Y.0006.151029T0900Z-151029T1400Z/ NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRAY- FORD-EDWARDS- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 1241 AM CDT THU OCT 29 2015 /1141 PM MDT WED OCT 28 2015/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...33 TO 36 DEGREES * IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS POSSIBLE IF PRECAUTIONS ARE NOT TAKEN IN ADVANCE. PROLONGED TEMPERATURES BELOW FREEZING ARE NOT CURRENTLY EXPECTED...SO THE GROWING WILL LIKELY NOT YET END AFTER THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
592 WWUS73 KDDC 291340 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 840 AM CDT THU OCT 29 2015 KSZ030-031-043-044-291445- /O.EXP.KDDC.FZ.W.0002.000000T0000Z-151029T1400Z/ TREGO-ELLIS-SCOTT-LANE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON 840 AM CDT THU OCT 29 2015 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES WILL WARM ABOVE FREEZING AFTER 9 AM SO THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE ON TIME. $$ KSZ045-046-061>066-077>079-291445- /O.EXP.KDDC.FR.Y.0006.000000T0000Z-151029T1400Z/ NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRAY- FORD-EDWARDS- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 840 AM CDT THU OCT 29 2015 /740 AM MDT THU OCT 29 2015/ ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... TEMPERATURES WILL GRADUALLY WARM AFTER 9 AM THIS MORNING, SO THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME. $$ 06
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:56 AM CDT, 1 hour earlier.
Area forecast discussion, Oct 28, 2:56 AM CDT, 1 hour before
AREA FORECAST DISCUSSION National Weather Service Dodge City KS 256 AM CDT WED OCT 28 2015 ...Updated Long Term Section... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 122 AM CDT WED OCT 28 2015 The main short term concern is freeze potential tonight. A deep mid level cyclone will be maturing today across the Midwest with a fairly pronounced cold airmass spreading south and east across the Northern Plains. This airmass will remain north of Kansas today, and afternoon temperatures across western Kansas will warm into the 60s again on some downslope winds. Tonight, however, there is greater confidence now that some of that cold air will filter into west central Kansas. This airmass will be cold enough for freezing temperatures across portions of west-central KS. The challenge will be just how far south 32-degree temperatures will reach. The latest thinking as of 0620Z is that we will go with 30-32 degree lows along/north of Highway 96, which will require the issuance of a Freeze Warning. Our neighboring offices to the north already have a freeze headline out adjacent our northern counties, and we will add on to the south portion of this headline. Elsewhere, temperatures will likely bottom out in the 33 to 36F range. .LONG TERM...(Thursday THROUGH Tuesday) ISSUED AT 255 AM CDT WED OCT 28 2015 The precipitation event for Friday is still on track. Timing of the onset of rain showers in the southwest counties will be around 12Z Friday with rain showers spreading northeast fairly quickly as the warm conveyer belt lifts northeast. POPs have been increased a bit more to Categorical 75-80 percent for the southeast half of the forecast area (southeast of a Liberal to Dodge to Larned line). As far as precip amounts go, latest guidance shows around half inch storm total across far west central/southwest KS to near three- quarters of an inch in Barber County. A warmer and dry weekend is forecast with a lee trough redeveloping late in the weekend as another strong Pacific jet enters the western CONUS. Trends are increasing that early next week will be fairly warm with strong southwest flow in the mid-upper troposphere taking place across the Rockies and adjacent High Plains. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Wednesday NIGHT) ISSUED AT 1202 AM CDT WED OCT 28 2015 Scattered showers will be moving out of southwest KS in the 06-09Z time frame. A secondary surge of strong wind from the north- northwest will last about an hour or two in the 19 to 25 knot range before settling back down to around 12 to 14 knots for the remainder of the overnight hours (09-12Z). Winds will gradually shift from the northwest to the west. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 35 59 42 / 0 0 0 30 GCK 63 36 56 41 / 0 0 0 30 EHA 63 41 57 43 / 0 0 0 40 LBL 63 41 58 43 / 0 0 0 40 HYS 64 32 57 40 / 0 0 0 10 P28 66 38 61 43 / 0 0 0 20 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Umscheid
Hazardous weather outlook, Oct 27, 3:22 PM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 322 PM CDT TUE OCT 27 2015 KSZ030-031-043>046-061>066-074>081-084>090-282030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 322 PM CDT TUE OCT 27 2015 /222 PM MDT TUE OCT 27 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. DISCUSSION...SHOWERS ALONG WITH ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE WEATHER IS NOT EXPECTED. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DISCUSSION...A COLD FRONT WEDNESDAY NIGHT WILL LIKELY BRING TEMPERATURES DOWN INTO THE LOWER 30S ACROSS PORTIONS OF WEST CENTRAL KANSAS LEADING TO FROST OR PERHAPS EVEN A LIGHT FREEZE EARLY THURSDAY MORNING. HAZARDS WEATHER RISK... WEDNESDAY... SIGNIFICANT FROST RISK. LIMITED FIRE WEATHER RISK. THURSDAY... SIGNIFICANT FROST RISK. FRIDAY... NO HAZARDS. SATURDAY... NO HAZARDS. SUNDAY... NO HAZARDS. MONDAY... NO HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 8:29 PM CDT | Special Weather Statement | DDC | Stanton | 46 min |
| Oct 27, 9:06 PM CDT | Special Weather Statement | DDC | Grant, Haskell, Kearny, Stevens | 39 min |
| Oct 27, 9:15 PM CDT | Special Weather Statement | DDC | Finney | 45 min |
| Oct 27, 9:44 PM CDT | Special Weather Statement | DDC | Finney, Grant, Gray, Haskell, Meade, Seward and 1 more | 46 min |
| Oct 28, 3:56 AM CDT | Freeze Watch | DDC | Edwards, Finney, Ford, Gray, Hamilton, Hodgeman and 5 more | 9 hr |
| Oct 28, 1:19 PM CDT | Frost Advisory | DDC | Edwards, Finney, Ford, Gray, Hamilton, Hodgeman and 5 more | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.